Virginia, 2021Winter Weather in Virginia, January 28, 2021
January 28, 2021 · NWS AKQ · 31 events in 31 counties and zones
Low pressure tracking east northeast across the Carolinas and off the coast produced snowfall totals between one half inch and three inches across south central and southeast Virginia.
Every event with a place to put it; 28 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 31
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure tracking east northeast across the Carolinas and off the coast produced snowfall totals between one half inch and three inches across south central and southeast Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jan 27, 10:01 PM EST, 2 hours 59 minutes earlier.
Area forecast discussion, Jan 27, 10:01 PM EST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
1001 PM EST Wed Jan 27 2021
.SYNOPSIS...
Low pressure tracks south of the local area tonight into
Thursday morning. High pressure builds across the region for the
end of the week. Another low pressure system will affect the
region Sunday.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
As of 855 PM EST Wednesday...
Only minor adjustments to the forecast this evening. Guidance
has slight chance PoPs moving into the area a bit faster than
progged this afternoon. Will show a rain/snow mix spreading in
from the SW after 10pm. Still expect the bulk of the QPF to
fall near/after midnight tonight.
Shortwave will push across the area late tonight and into
Thursday morning. Initially expect mainly rain, w/overrunning
moisture/DPVA ahead of the approaching system. Its that potent
upper level trough that will be the key to snow developing
across the area late tonight. The system will have to generate
cold air through dynamics (dynamic cooling...or a rain to snow
scenario).
Overall, model trends have nudged towards a heavier QPF
solution overnight. CAMs are nearly unanimous with depicting
decent axis of frontogenetic/adiabatic omega pushing across the
area after midnight. Hv accordingly nudged snow accumulations up
along and south of VA HWY-40, with a general 1-3" across the
area away from the coast, w/up to 2 inches farther east from
Isle of Wight over to VA Beach/Back Bay area. Light snow or just
flurries expected over most central/nrn portions of the FA. As
previously noted, majority of accums will occur on grassy and
elevated surfaces and car tops. Given the sfc temps and amount
of strong dynamic cooling that will be required to realize the
GFS Para numbers, have tempered that a bit and stayed closer to
NAM/ECMWF. Other issue will be increasing winds, with NW winds
ramping up to 20-30 mph as low deepens Thu morning. A Wind
Advisory has been issued for the coastal communities from the
eastern shore to Currituck, including VA independent cities of
Hampton/Norfolk/VB.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
As of 405 PM EST Wednesday...
Low pres exits quickly Thu morning w/ lingering pcpn at the
coast ending. NNW winds will be breezy/windy in its wake as
clearing occurs. Gusts to 40-50 mph are expected...highest most
likely at the coast. Cold Thu w/ highs not too far from
40F...wind chills mainly in the 20s.
Quieter wx Thu night through Saturday. With shortwave ridging
aloft continuing to pivot south into the area, ushering in
markedly cooler/drying airmass across the region. Look for early
morning lows in the upper teens to 20s...with highs only in the
upper 30s-low 40s.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
As of 355 PM EST Tuesday...
Unsettled weather pattern looks to continue into the medium range
with the potential for another storm system to impact the area for
the second half of the weekend into early next week. High pressure
near the Hudson Bay will ridge southward into the Mid-Atlantic
region Saturday night with stacked low pressure over the central
CONUS. A CAD wedge looks likely to setup across the region on Sunday
as high pressure continues to bring cool/dry air into the region
east of the higher Appalachian terrain. The primary low pressure
area will weaken and slowly lift into the Ohio Valley Sunday night
with new low pressure taking shape across the eastern Carolinas in a
typical 'Miller B' cyclone evolution. The coastal low will become
the dominant feature by Monday morning. Guidance is in relatively
good agreement regarding the overall evolution but significant
differences remain with respect to thermal profiles and timing. For
now, will show a chance of light snow Sunday morning with a
rain/snow mix spreading northward during the day as warmer marine
air comes into the area on the NW side of the strengthening coastal
low. The low will be slow to move away from the area Monday into the
overnight. Colder air will eventually come in as the low pulls away
from the coast Monday night/Tuesday morning but depth of available
moisture and chance for further frozen precip is uncertain at this
time. ECMWF ensembles probs for 3" accumulation have increased to 60-
80% for the climatologically favored Piedmont and northern I-95
corridor.
High pressure builds into the region behind the low Tuesday night
into Wednesday with a return to drier weather.
&&
.AVIATION /03Z THURSDAY THROUGH MONDAY/...
As of 715 PM EST Wednesday...
Low level clouds linger this evening with primarily VFR CIGs
(4,000-5,000 ft) except in the far S around ECG where MVFR CIGs
are present (2,500-3,000 ft). Low pres approaches the FA
tonight, crossing south of the area and exiting quickly offshore
through midday Thursday. Additional flight restrictions tonight
due to low CIGs and mixed pcpn (RA/SN - becoming SN). -RA could
start as early as 05-06z before spreading in coverage from W to
E and before changing over to SN. Primarily MVFR CIGs overnight
with IFR CIGs possible in the far south (ECG) from around
08-12z. VIS will be the main issue due to the SN with IFR/LIFR
VIS around 1/2-1 SM likely at PHF/ORF/ECG (and possible at RIC)
late tonight into the early morning. NNE winds 5-10 kt will
become N overnight and increase to 10-15 kt with gusts to 25 kt
inland (RIC) and 15-20 kt with gusts 20-25 kt near the coast
(ORF/PHF/ECG/SBY). Winds become NNW Thursday with VFR conditions
returning by late morning/early afternoon. Winds remain
breezy/windy through the day at 15-20 kt with gusts to 25 kt
inland and 18-25 kt with gusts to 35 kt along the coast and at
SBY. VFR conds to prevail Thu night- Sat night.
&&
.MARINE...
As of 415 PM EST Wednesday...
Late this aftn, weak high pressure was centered over the area,
providing northerly winds 5-15 kt. Seas were 2-3 ft, with waves
of 1-2 ft.
Low pressure is still progged to deepen, as it tracks across
the Carolinas tonight, before exiting quickly out to sea during
the latter part of Thu morning (and through the remainder of
the day on Thu). The low will rapidly intensify shortly after it
moves off the coast. N winds increase to ~20 kt by around 06z
Thu on the bay/ocean. Then, by late Wed night into Thu morning,
winds become NNW and will increase to 25-35 kt (highest over the
srn coastal waters) in the wake of the storm system. The
strongest winds will occur from Thu morning through Thu evening
before diminishing slightly late Thu night. Gusts 35-40 kt will
be common for the Ches Bay/Currituck Sound/Coastal Waters/Lower
James River, and around 30 kt for the upper rivers during this
time. So, Gale Warnings are now in effect for the ocean/bay/Lower
James/Currituck Sound into/through Thu evening or through late
Thu night. A secondary (fairly strong) CAA surge arrives late
Thu night/Fri morning with robust (850 mb temps are progged to
bottom out between -15 and -17C N of Cape Charles). CAA
continues during the day on Fri. This will result in at least
the continuation of solid/strong SCA conditions, with a decent
chc of gale gusts north of Cape Charles (mainly from 12-21z
Fri). Will hold off on extending the warnings, given that it
would be more than 48 hours out. Additionally, cannot rule out
some light freezing spray over the coastal waters N of Parramore
Island late Thu night/Fri morning. NW or N winds will slowly
diminish Fri night into Sat morning. Winds should finally fall
below SCA thresholds by late Sat morning. Seas are expected to
top out between 7-10 ft with waves on the Bay 4-5 ft (perhaps 6
ft at the mouth).
&&
.HYDROLOGY...
Flood Warning continues for the Meherrin River at
Lawrenceville. Additional flood warnings may be needed later
this week along the Nottoway River, and will need to monitor
Stony Creek, and Sebrell.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Wind Advisory from 6 AM to 6 PM EST Thursday for MDZ021>025.
NC...Wind Advisory from 6 AM to 6 PM EST Thursday for NCZ017-102.
Winter Weather Advisory until 8 AM EST Thursday for NCZ012.
Winter Weather Advisory until 9 AM EST Thursday for NCZ013>017-
030>032.
VA...Wind Advisory from 6 AM to 6 PM EST Thursday for VAZ095-
098>100-525.
Winter Weather Advisory until 8 AM EST Thursday for VAZ065-066-
079-087-088-092.
Winter Weather Advisory until 9 AM EST Thursday for VAZ093-
095>098.
MARINE...Gale Warning until 10 PM EST Thursday for ANZ630>632-650-652-
654.
Gale Warning until 1 AM EST Friday for ANZ634-656-658.
Small Craft Advisory until 5 PM EST Friday for ANZ635>637.
Gale Warning until 7 PM EST Thursday for ANZ633-638.
&&
SYNOPSIS...MAM
NEAR TERM...MAM/RHR
SHORT TERM...ALB/MAM
LONG TERM...RHR
AVIATION...RMM
MARINE...ERI/TMG
HYDROLOGY...Hazardous weather outlook, Jan 27, 4:14 PM EST, 8 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
414 PM EST Wed Jan 27 2021
VAZ048-060>062-064-067>069-075>078-080>086-089-090-509>524-282115-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Nottoway-Amelia-
Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Dinwiddie-
Prince George-Charles City-New Kent-Gloucester-Middlesex-Mathews-
Surry-James City-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
414 PM EST Wed Jan 27 2021
This Hazardous Weather Outlook is for central Virginia, east
central Virginia, eastern Virginia, north central Virginia, south
central Virginia and southeast Virginia.
.DAY ONE...Tonight.
An area of light snow is expected to impact the area late tonight
into early Thursday morning. While no snowfall accumulations are
expected, a few slick spots will be possible on untreated surfaces
for the Thursday morning commute.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ017-VAZ095-098-282115-
Western Currituck-Norfolk/Portsmouth-Virginia Beach-
414 PM EST Wed Jan 27 2021
...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EST THURSDAY...
...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST THURSDAY...
This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
Wind Advisory.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
NCZ013>016-030>032-VAZ093-096-097-282115-
Hertford-Gates-Pasquotank-Camden-Bertie-Chowan-Perquimans-
Isle of Wight-Suffolk-Chesapeake-
414 PM EST Wed Jan 27 2021
...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EST THURSDAY...
This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
NCZ012-VAZ065-066-079-087-088-092-282115-
Northampton-Mecklenburg-Lunenburg-Brunswick-Greensville-Sussex-
Southampton-
414 PM EST Wed Jan 27 2021
...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EST THURSDAY...
This Hazardous Weather Outlook is for northeast North Carolina,
south central Virginia and southeast Virginia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
MDZ021>025-NCZ102-VAZ099-100-525-282115-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Eastern Currituck-Accomack-Northampton-Hampton/Poquoson-
414 PM EST Wed Jan 27 2021
...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST THURSDAY...
This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, eastern Virginia and southeast Virginia.
.DAY ONE...Tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
05
Winter Weather, Amelia
- When
- January 28, 1:00 AM EST to 9:00 AM EST
- Where
- Amelia forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 37.336, -77.976 (the zone’s center; the record gives no point)
Snowfall totals generally ranged between one half inch and one inch across the county.
Winter Weather, Brunswick
- When
- January 28, 1:00 AM EST to 9:00 AM EST
- Where
- Brunswick forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.765, -77.859 (the zone’s center; the record gives no point)
Snowfall totals generally ranged between one inch and three inches across the county. Snowfall total of 1.8 inches was reported at (5 N) Alberta.
Winter Weather, Charles City
- When
- January 28, 1:00 AM EST to 9:00 AM EST
- Where
- Charles City forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.354, -77.059 (the zone’s center; the record gives no point)
Snowfall totals generally ranged between one half inch and two inches across the county.
Winter Weather, Chesapeake
- When
- January 28, 1:00 AM EST to 9:00 AM EST
- Where
- Chesapeake forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.688, -76.312 (the zone’s center; the record gives no point)
Snowfall totals generally ranged between one inch and three inches across the county. Snowfall total of 3.0 inches was reported at Deep Creek. Snowfall total of 2.5 inches was reported at Great Bridge and (1.8 NE) Chesapeake.
Winter Weather, Dinwiddie
- When
- January 28, 1:00 AM EST to 9:00 AM EST
- Where
- Dinwiddie forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.076, -77.632 (the zone’s center; the record gives no point)
Snowfall totals generally ranged between one half inch and two inches across the county.
Winter Weather, Eastern Chesterfield
- When
- January 28, 1:00 AM EST to 9:00 AM EST
- Where
- Eastern Chesterfield forecast zone
- Reported by
- NWS Employee
- Coordinates
- 37.244, -77.410 (the zone’s center; the record gives no point)
Snowfall totals generally ranged between one half inch and one inch across the county. Snowfall total of 0.5 inch was reported at (1 ENE) Chester.
Winter Weather, Western Chesterfield
- When
- January 28, 1:00 AM EST to 9:00 AM EST
- Where
- Western Chesterfield forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 37.379, -77.587 (the zone’s center; the record gives no point)
Snowfall totals generally ranged between one half inch and one inch across the county. Snowfall total of 1.0 inch was reported at (1.7 NNE) Moseley.
Winter Weather, Gloucester
- When
- January 28, 1:00 AM EST to 9:00 AM EST
- Where
- Gloucester forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 37.401, -76.523 (the zone’s center; the record gives no point)
Snowfall totals generally ranged between one half inch and two inches across the county. Snowfall total of 1.5 inches was reported at (2.1 S) Gloucester Courthouse. Snowfall total of 1.1 inches was reported at (4.7 NW) Gloucester Point.
Winter Weather, Greensville
- When
- January 28, 1:00 AM EST to 9:00 AM EST
- Where
- Greensville forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.681, -77.551 (the zone’s center; the record gives no point)
Snowfall totals generally ranged between one inch and three inches across the county. Snowfall total of 2.0 inches was reported at Purdy. Snowfall total of 1.0 inch was reported at Emporia Reservoir.
Winter Weather, Hampton/Poquoson
- When
- January 28, 1:00 AM EST to 9:00 AM EST
- Where
- Hampton/Poquoson forecast zone
- Reported by
- Public
- Coordinates
- 37.063, -76.333 (the zone’s center; the record gives no point)
Snowfall totals generally ranged between one half inch and two inches across the county. Snowfall total of 1.6 inches was reported at (1 ESE) Hallwood. Snowfall total of 1.0 inch was reported at Langley Air Force Base.
Winter Weather, Isle of Wight
- When
- January 28, 1:00 AM EST to 9:00 AM EST
- Where
- Isle of Wight forecast zone
- Reported by
- NWS Employee
Snowfall totals generally ranged between one half inch and two inches across the county. Snowfall total of 1.5 inches was reported at (2 NNW) Benns Church. Snowfall total of 1.0 inch was reported at Smithfield.
Winter Weather, James City
- When
- January 28, 1:00 AM EST to 9:00 AM EST
- Where
- James City forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 37.292, -76.740 (the zone’s center; the record gives no point)
Snowfall totals generally ranged between one half inch and two inches across the county. Snowfall total of 1.7 inches was reported at (3.2 NW) Williamsburg. Snowfall total of 1.4 inches was reported at (1.1 SSW) Toano.
Winter Weather, Eastern King William
- When
- January 28, 1:00 AM EST to 9:00 AM EST
- Where
- Eastern King William forecast zone
- Reported by
- COOP Observer
- Coordinates
- 37.707, -77.088 (the zone’s center; the record gives no point)
Snowfall totals generally ranged between one half inch and one inch across the county. Snowfall total of 1.0 inch was reported at (1 N) West Point.
Winter Weather, Lancaster
- When
- January 28, 1:00 AM EST to 9:00 AM EST
- Where
- Lancaster forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 37.702, -76.420 (the zone’s center; the record gives no point)
Snowfall totals generally ranged between one half inch and one inch across the county. Snowfall total of 1.1 inches was reported at (6.2 NNE) Urbanna.
Winter Weather, Lunenburg
- When
- January 28, 1:00 AM EST to 9:00 AM EST
- Where
- Lunenburg forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.946, -78.241 (the zone’s center; the record gives no point)
Snowfall totals generally ranged between one inch and three inches across the county. Snowfall total of 2.5 inches was reported at (2 N) Dundas.
Winter Weather, Mathews
- When
- January 28, 1:00 AM EST to 9:00 AM EST
- Where
- Mathews forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.417, -76.271 (the zone’s center; the record gives no point)
Snowfall totals generally ranged between one half inch and two inches across the county.
Winter Weather, Mecklenburg
- When
- January 28, 1:00 AM EST to 9:00 AM EST
- Where
- Mecklenburg forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.680, -78.363 (the zone’s center; the record gives no point)
Snowfall totals generally ranged between one half inch and three inches across the county. Snowfall total of 2.5 inches was reported at Bracey and (4.3 SE) Bracey.
Winter Weather, Middlesex
- When
- January 28, 1:00 AM EST to 9:00 AM EST
- Where
- Middlesex forecast zone
- Reported by
- Public
- Coordinates
- 37.597, -76.578 (the zone’s center; the record gives no point)
Snowfall totals generally ranged between one half inch and one inch across the county. Snowfall total of 1.0 inch was reported at Church View and (8 SSW) White Stone.
Winter Weather, New Kent
- When
- January 28, 1:00 AM EST to 9:00 AM EST
- Where
- New Kent forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 37.505, -76.997 (the zone’s center; the record gives no point)
Snowfall totals generally ranged between one half inch and two inches across the county. Snowfall total of 1.1 inches was reported at (3.7 NE) Providence Forge.
Winter Weather, Newport News
- When
- January 28, 1:00 AM EST to 9:00 AM EST
- Where
- Newport News forecast zone
- Reported by
- Public
- Coordinates
- 37.063, -76.508 (the zone’s center; the record gives no point)
Snowfall totals generally ranged between one inch and two inches across the county. Snowfall total of 2.0 inches was reported at (1 SSE) Newport News. Snowfall total of 1.6 inches was reported at (3.3 E) Newport News. Snowfall total of 1.5 inches was reported at (1 E) Menchville.
Winter Weather, Norfolk
- When
- January 28, 1:00 AM EST to 9:00 AM EST
- Where
- Norfolk forecast zone
- Reported by
- COOP Observer
Snowfall totals generally ranged between one inch and three inches across the county. Snowfall total of 3.0 inches was reported at (2 SE) Norview. Snowfall total of 1.0 inch was reported at (1 SSW) Downtown Norfolk.
Winter Weather, Northampton
- When
- January 28, 1:00 AM EST to 9:00 AM EST
- Where
- Northampton forecast zone
- Reported by
- Public
- Coordinates
- 37.301, -75.928 (the zone’s center; the record gives no point)
Snowfall totals generally ranged between one half inch and one inch across the county. Snowfall total of 1.0 inch was reported at (1 E) Cape Charles.
Winter Weather, Nottoway
- When
- January 28, 1:00 AM EST to 9:00 AM EST
- Where
- Nottoway forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.143, -78.051 (the zone’s center; the record gives no point)
Snowfall totals generally ranged between one half inch and two inches across the county.
Winter Weather, Prince Edward
- When
- January 28, 1:00 AM EST to 9:00 AM EST
- Where
- Prince Edward forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 37.224, -78.441 (the zone’s center; the record gives no point)
Snowfall totals generally ranged between one half inch and one inch across the county. Snowfall total of 0.7 inch was reported at (1 SSW) Farmville.
Winter Weather, Prince George
- When
- January 28, 1:00 AM EST to 9:00 AM EST
- Where
- Prince George forecast zone
- Reported by
- NWS Employee
- Coordinates
- 37.240, -77.304 (the zone’s center; the record gives no point)
Snowfall totals generally ranged between one half inch and two inches across the county. Snowfall total of 1.0 inch was reported at (2 NNE) Reams. Snowfall total of 0.7 inch was reported at (2 SSE) Fort Lee.
Winter Weather, Southampton
- When
- January 28, 1:00 AM EST to 9:00 AM EST
- Where
- Southampton forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.699, -77.014 (the zone’s center; the record gives no point)
Snowfall totals generally ranged between one inch and three inches across the county. Snowfall total of 2.5 inches was reported at (2.3 SW) Drewryville. Snowfall total of 2.2 inches was reported near the City of Franklin. Snowfall total of 1.5 inches was reported at (2 NNW) Hunterdale.
Winter Weather, Suffolk
- When
- January 28, 1:00 AM EST to 9:00 AM EST
- Where
- Suffolk forecast zone
- Reported by
- Public
Snowfall totals generally ranged between one inch and three inches across the county. Snowfall total of 2.0 inches was reported at Driver.
Winter Weather, Surry
- When
- January 28, 1:00 AM EST to 9:00 AM EST
- Where
- Surry forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 37.117, -76.888 (the zone’s center; the record gives no point)
Snowfall totals generally ranged between one half inch and two inches across the county. Snowfall total of 1.1 inches was reported at (0.2 SW) Claremont.
Winter Weather, Sussex
- When
- January 28, 1:00 AM EST to 9:00 AM EST
- Where
- Sussex forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.922, -77.262 (the zone’s center; the record gives no point)
Snowfall totals generally ranged between one half inch and two inches across the county. Snowfall total of 1.2 inches was reported at WFO Wakefield.
Winter Weather, Virginia Beach
- When
- January 28, 1:00 AM EST to 9:00 AM EST
- Where
- Virginia Beach forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 36.738, -76.005 (the zone’s center; the record gives no point)
Snowfall totals generally ranged between one inch and four inches across the county. Snowfall total of 4.0 inches was reported at (2.4 N) Virginia Beach. Snowfall total of 3.3 inches was reported at (2 E) Greenbrier. Snowfall total of 1.3 inches was reported at (3.1 ENE) Virginia Beach.
Winter Weather, York
- When
- January 28, 1:00 AM EST to 9:00 AM EST
- Where
- York forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 37.174, -76.433 (the zone’s center; the record gives no point)
Snowfall totals generally ranged between one half inch and two inches across the county. Snowfall total of 1.3 inches was reported at Tabb. Snowfall total of 1.0 inch was reported at Grafton.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Debris Flow in California, January 28 to 30, 20211 death · 8 injured · $1.0 million · 67 kt wind · 15 events
- Winter Storm and Winter Weather in North Carolina, January 28, 202119 events
- Cold in New York, January 28 to 29, 202113 events
- Winter Weather in North Carolina, January 28, 202110 events
- Winter Storm and Winter Weather in North Carolina, January 28, 20215 events
- Extreme Cold and Cold in Vermont, January 28 to 29, 20213 events
- Cold in Connecticut, January 28 to 29, 20212 events
- Extreme Cold and Cold in Massachusetts, January 28 to 29, 20212 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 936028, 936029, 936030, 936031, 936032, 936033, 936034, 936035, 936037, 936038, 936043, 936045, 936046, 936047, 936049, 936050, 936054, 936057, 936061, 936138, 936141, 936143, 936151, 936154, 936157, 936162, 936164, 936171, 936172, 936186, 936190.